Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have hard stools and white spots in it. Taking Mira Lax. Cause?

I have hard to pass and hard stools with white spots in the stool. I am not having stomach cramps or any other symptoms. I am female, 68 years old. I have had problems with constipation as long as I can remember. My doctor told me to take Mira Lax on a regular basis. I usually take it every other night or not at all if I am going daily or every other day. I have also taken stool softners at times. The white spots just started in the last couple of weeks. Are they something I should be worried about? Thank You!
Asked On : Tue, 19 Mar 2013
Answers:  1 Views:  266
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General Surgeon 's  Response

Thank you for the query.

White spots in the stool can be undigested parts of foods or fungi for example.
It can appear due to constipation. But you should be rather worried about your constipation.
You need to know that over the age of 50 the risk of colon cancer significantly rises. Constipation can be one of the colon cancer symptom. Moreover, constipation can cause large intestine changes.
That is why every person over the age of 50 should have colonoscopy every 10 years.
Other possible reasons of constipation are chronic bowels infection, bad diet, medicines (Ca-blockers, antidepressants), hypothyroidism.

I suggest you to visit your doctor and consider this possibilities.

Hope this will help.
Answered: Sun, 28 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor